ADI schemes for higher-order nonlinear diffusion equations

Published

Journal Article

Alternating Direction Implicit (ADI) schemes are constructed for the solution of two-dimensional higher-order linear and nonlinear diffusion equations, particularly including the fourth-order thin film equation for surface tension driven fluid flows. First and second-order accurate schemes are derived via approximate factorization of the evolution equations. This approach is combined with iterative methods to solve nonlinear problems. Problems in the fluid dynamics of thin films are solved to demonstrate the effectiveness of the ADI schemes. © 2002 IMACS. Published by Elsevier Science B.V. All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Witelski, TP; Bowen, M

Published Date

  • May 1, 2003

Published In

Volume / Issue

  • 45 / 2-3

Start / End Page

  • 331 - 351

International Standard Serial Number (ISSN)

  • 0168-9274

Digital Object Identifier (DOI)

  • 10.1016/S0168-9274(02)00194-0

Citation Source

  • Scopus